Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 25, 2009, 3:19 AM CDT. It took effect at Mar 25, 2009, 4:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 3:19 AM CDT (08:19 UTC)
- In effect from
- Mar 25, 2009, 4:00 AM CDT
- Expired
- Mar 25, 2009, 6:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 2:02 PM CDT, 13 hours 17 minutes earlier.
Area forecast discussion, Mar 24, 2:02 PM CDT, 13 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 202 PM CDT TUE MAR 24 2009 STACKED STORM SYSTEM LOCATED OVER SOUTHEAST SOUTH DAKOTA EARLY THIS AFTERNOON...ROLLS NNE THROUGH THE ARROWHEAD OF MINNESOTA BETWEEN 12-18Z WEDNESDAY. STRONG MID LEVEL SHORTWAVE STRETCHING TO THE SE OF THE LOW SWINGS THROUGH THE AREA VERY LATE THIS AFTERNOON AND EVENING. IMPRESSIVE UPPER DIVERGENT PATTERN LATE THIS AFTERNOON AND EVENING AS THE SYSTEM TAKES ON A NEGATIVE TILT. SFC COLD FRONT LINED UP WELL WITH THESE FEATURES AND ALL THIS PROVIDES GOOD DEEP UVV WITH THE STRONG LOW LEVEL CONVERGENCE ALONG THE FRONT. FIRST ROUND OF RAIN THIS MORNING IS EXITING THE NORTHEAST CWA EARLY THIS AFTERNOON. MEANWHILE THE NEXT ROUND OF HEAVY RAIN/CONVECTION WITH THE ABOVE DYNAMICS IS ALREADY KNOCKING ON OUR DOOR TO THE SOUTHWEST OF THE CWA. THAT WILL BE CROSSING THE WI/IL BORDER BY MID AFTERNOON. ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR THE FIRST WAVE...AND WILL PROBABLY ISSUE ANOTHER FOR THE SECOND. THE RAIN ISN/T HEAVY ENOUGH FOR WIDESPREAD FLOODING...MORE THE NUISANCE VARIETY. SOME OF OUR RIVERS ARE RESPONDING...ESPECIALLY THE ROCK RIVER WHICH WAS ALREADY STRESSED. WE WILL BE UPDATING THESE FORECASTS AS THE RAINFALL AMOUNTS GET PROCESSED. THE RAIN SHOULD BLOW OUT OF THE EASTERN CWA RIGHT AROUND 06Z. DRIER...COOLER AIR ARRIVES POST FRONTAL WITH FAIRLY QUIET WEATHER UNTIL THE WEEKEND. THERE IS A SHORTWAVE THAT COMES CLOSE TO CLIPPING THE AREA ON THURSDAY. THIS S/W SHOULD ROLL ACROSS THE SRN PLAINS AND UP THE LOWER AND MID MISSISSIPPI VALLEY. COLUMN SHOULD BE TOO DRY FOR PRECIP AND IT/S NOT WORTH THE MENTION AT THIS TIME. STILL ADVERTISING A STRONG LOW ROLLING UP HERE ON SATURDAY. THE ECMWF IS VERY CONSISTENT WHILE THE GFS CONTINUES TO WAFFLE ON TIMING AND TRACK. HPC HAS STAYED THE COURSE WITH THE ECMWF AND WILL FOLLOW THIS TRACK. THERMAL CONSIDERATIONS BRING THE THREAT FOR RAIN/SNOW TO THE NORTHWEST HALF WITH RAIN IN THE SE. THERE IS THE POTENTIAL FOR A STRIP OF ACCUMULATING SNOW...BUT IT IS TOO EARLY TO DETERMINE. IT IS LATE IN MARCH AND TEMPS NEED TO BE A BIT COLDER FOR ALL SNOW. STAY TUNED. && .AVIATION...STRONG LOW PRESSURE WILL CONTINUE TO MOVE ACROSS MINNESOTA TODAY...REACHING SOUTHERN ONTARIO CANADA TONIGHT. AFTER A SHORT BREAK...SHOWERS WILL SPREAD BACK INTO THE AREA LATE AFTERNOON INTO EARLY EVENING. EXPECT MVFR CIGS AND VISBYS IN THE MODERATE SHOWERS WITH IFR VISBYS AND LIGHTNING POSSIBLE IN THE HEAVIEST SHOWERS. STRONG SOUTHEAST WINDS WILL CONTINUE THROUGH THIS EVENING...DIMINISHING AND BECOMING SOUTHWEST AFTER 06Z. A RETURN TO VFR CONDITIONS IS LIKELY BY 06Z AS WELL. EXPECT A MOSTLY CLOUDY...BUT DRY DAY TOMORROW WITH BREEZY AFTERNOON WINDS AND CONTINUED VFR CONDITIONS. && .MARINE...STRONG LOW PRESSURE WILL CONTINUE TO MOVE ACROSS MINNESOTA TODAY...REACHING SOUTHERN ONTARIO CANADA TONIGHT. AS THE LOW MOVES NORTH A STRONG OCCLUDED FRONT WILL PUSH ACROSS LAKE MICHIGAN THIS EVENING...WITH WINDS INCREASING AHEAD OF AND ALONG THE FRONT. SMALL CRAFT ADVISORY WINDS WILL LIKELY REACH GALE FORCE WITH THE FRONTAL PASSAGE. WINDS WILL SUBSIDE TONIGHT WITH WAVES FALLING BELOW SMALL CRAFT CRITERIA BY LATE TOMORROW MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 1 AM CDT WEDNESDAY FOR LMZ643>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...DV
Hazardous weather outlook, Mar 24, 6:15 PM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 615 PM CDT TUE MAR 24 2009 WIZ046-047-051-052-056>060-062>072-251200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 615 PM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT PORTIONS OF THE ROCK RIVER FROM LAKE KOSHKONONG SOUTH TO THE ILLINOIS BORDER WILL REMAIN ABOVE FLOOD STAGE. STRONG LOW PRESSURE MOVING ACROSS MINNESOTA AND NORTH INTO CANADA WILL CAUSE PERIODS OF RAIN OVER SOUTHERN WISCONSIN THROUGH TONIGHT. STORM TOTAL RAINFALL WILL EXCEED ONE INCH IN MANY AREAS WITH LOCALLY UP TO TWO AND A HALF INCHES POSSIBLE. THIS WILL CAUSE ADDITIONAL FLOODING ON THE ROCK RIVER...AND MAY CAUSE SEVERAL OTHER RIVERS TO RISE TO NEAR OR ABOVE FLOOD STAGE. ADDITIONALLY...MINOR FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS MAY OCCUR THIS EVENING IN PLACES THAT HAVE RECEIVED THE MOST RAINFALL...MAINLY IN SOUTH CENTRAL WISCONSIN. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. STRONG SOUTHEAST WINDS WILL BECOME SOUTH AND GUST TO NEAR 40 MPH AT TIMES THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE FLOODING WILL CONTINUE ON THE ROCK RIVER...ALONG WITH SEVERAL OTHER RIVERS. ANOTHER STORM SYSTEM WILL IMPACT SOUTHERN WISCONSIN THIS WEEKEND...WITH RAIN AND SNOW LIKELY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL AND WIND GUST MEASUREMENTS WILL BE APPRECIATED. LMZ643>646-251200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 615 PM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH 1 AM FOR STRONG WINDS AND HIGH WAVES. SOUTHEAST WINDS WILL EASE FOR A TIME...THEN STRENGTHEN AS THEY BECOME SOUTH...AND THEN SOUTHWEST THIS EVENING AND TONIGHT...GUSTING UP TO 40 MPH THIS EVENING. WINDS WILL FALL BELOW GALE CRITERIA OVERNIGHT...BUT SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH THE NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SMALL CRAFT CONDITIONS ARE LIKELY THROUGH LATE MORNING WEDNESDAY. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS AGAIN SATURDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Mar 24, 10:54 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1054 PM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND DMG BELOIT 42.52N 89.02W
03/24/2009 ROCK WI LAW ENFORCEMENT
NUMEROUS REPORTS OF POWER LINES AND TREES DOWN ACROSS
ROCK COUNTY. POWER LINES IN TREES...POSSIBLE FIRES. SOME
POWER OUTAGES
&&
PZABELLocal storm report, Mar 24, 11:13 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1113 PM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST 1 NNE BROOKLYN 42.87N 89.36W
03/24/2009 M57.00 MPH DANE WI AMATEUR RADIO
&&
PZABELLocal storm report, Mar 24, 11:43 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1143 PM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 4 SE JANESVILLE 42.64N 88.96W
03/24/2009 ROCK WI LAW ENFORCEMENT
STURDY STRUCTURE HOUSING 30 COWS BLOWN OVER BY WIND. TIME
ESTIMATED.
&&
PZABELLocal storm report, Mar 25, 12:38 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1238 AM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 2 N KENOSHA 42.61N 87.82W
03/25/2009 KENOSHA WI LAW ENFORCEMENT
KENOSHA POLICE REPORT STREET SIGNS BLOWN DOWN AND INTO
FENCING AT INTERSECTION OF 18TH STREET AND 22ND AVENUE.
LARGE TREES UPROOTED AND BLOWN DOWN. FENCE POSTS PULLED
OUT OF GROUND.
&&
REMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:18 PM CDT | River Flood Watch | MKX | Jefferson | 9 hr |
| Mar 24, 9:18 PM CDT | River Flood Watch | MKX | Kenosha | 36 hr |
| Mar 24, 10:04 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 41 min |
| Mar 24, 10:17 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth | 58 min |
| Mar 24, 10:56 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 29 min |
| Mar 25, 3:51 AM CDT | River Flood Warning | MKX | Green, Rock | 3 days |
| Mar 25, 6:33 AM CDT | River Flood Warning | MKX | Jefferson | 10 days |
| Mar 25, 10:56 AM CDT | River Flood Watch | MKX | Iowa, Lafayette | 10 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.